Alert archive / Texas / Special Weather Statements in 2013
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 2, 2013, 12:21 AM CDT for Bexar County, Kendall County, Medina County, Texas. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2013, 12:21 AM CDT (05:21 UTC)
- Expired
- May 2, 2013, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Bexar County, TX, Kendall County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 12:30 AM CDT | HAIL 0.25 | 4 Wnw Boerne, TX | |
| May 2, 12:53 AM CDT | HAIL 0.7 | 1 W Devine, TX | |
| May 2, 1:05 AM CDT | TSTM WND DMG | Bergheim, TX | LARGE TREE BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2632 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
685
WWUS84 KEWX 020521
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1221 AM CDT THU MAY 2 2013
TXZ186-187-189-190-204>206-220-020600-
ATASCOSA-BANDERA-BEXAR-BLANCO-COMAL-KENDALL-KERR-MEDINA-
1221 AM CDT THU MAY 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATASCOSA...
NORTHWESTERN COMAL...EASTERN BANDERA...WESTERN BEXAR...SOUTHERN
BLANCO...MEDINA...SOUTHEASTERN KERR AND KENDALL COUNTIES UNTIL 100 AM
CDT...
AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
COMFORT TO MEDINA LAKE TO 8 MILES WEST OF YANCEY...AND MOVING EAST
AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BOERNE...
CASTROVILLE...
DEVINE...
SAN ANTONIO...
BLANCO...
SISTERDALE...
CLIFF...
WALNUT GROVE...
YANCEY...
BIRY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3010 9832 2910 9859 2911 9932 3011 9904
TIME...MOT...LOC 0521Z 281DEG 24KT 3003 9876 2943 9889
2913 9923
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 1, 11:36 PM CDT, 45 minutes earlier.
Area forecast discussion, May 1, 11:36 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1136 PM CDT WED MAY 1 2013 .UPDATE... ADJUSTED 06-12Z POPS/WX/QPF. && .DISCUSSION... THE CONVECTIVE ACTIVITY WHICH WAS ACROSS NORTH TEXAS EARLIER THIS EVENING HAS PROGRESSED INTO CENTRAL TEXAS...AND HAS BEGUN TO MERGE WITH THE REMNANTS OF THE PRIOR ACTIVITY ACROSS THE SOUTHERN EDWARDS PLATEAU. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEASTWARD ACROSS THE CWA INTO THE OVERNIGHT HOURS. ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS ALSO EXPECTED AHEAD OF THE BETTER ORGANIZED LINE OF CONVECTION. DESPITE INCREASING STABILITY IN THE BOUNDARY LAYER...SOME OF THE THUNDERSTORMS HAVE CONTINUED TO STRENGTHEN/SUSTAINED THEMSELVES TO NEAR SEVERE LEVELS AND THE THREAT FOR SEVERE STORMS WILL CONTINUE BEYOND MIDNIGHT. LARGE HAIL AND DAMAGING WINDS CONTINUE TO BE THE PRIMARY THREATS. && .PREV DISCUSSION... /ISSUED 1109 PM CDT WED MAY 1 2013/ AVIATION... IFR CONDITIONS IN SCATTERED SHRA/TSRA DEVELOPING OVER S CENTRAL TX AHEAD OF A STRONG COLD FRONT PUSHING SWD INTO CENTRAL TX. THE COLD FRONT WILL MOVE SOUTHWARD INTO THE HILL COUNTRY BETWEEN 05Z AND 08Z...THEN ACROSS THE I35 CORRIDOR BETWEEN 10Z AND 12Z... CONTINUING TO THE MIDDLE TX COAST BY 18Z. SOME OF THE TSRA WILL BE SEVERE ACROSS S CENTRAL TX IN THE EARLY MORNING HOURS. OTHERWISE MVFR CIGS FORMING BEHIND THE COLD FRONT AND PREVAILING THRU THURSDAY BEHIND THE FRONT...WITH CIGS LIFTING TO VFR BY 02/23Z MOST AREAS. NLY WINDS INCREASING TO 20-25 KNOTS BEHIND THE COLD FRONT WITH GUSTS TO 35-40 KNOTS POSSIBLE. PREV DISCUSSION... /ISSUED 906 PM CDT WED MAY 1 2013/ UPDATE... ADJUSTED FIRST PERIOD POPS/WX/QPF FOR ONGOING CONVECTION AND PROGRESS OF COLD FRONT. DISCUSSION... THE COLD FRONT IS PUSHING ACROSS WEST CENTRAL TEXAS AND WILL ARRIVE IN THE HILL COUNTRY AROUND MIDNIGHT. AHEAD OF THE FRONT...A COMPLEX OF SEVERE THUNDERSTORMS ACROSS THE SOUTHERN EDWARDS PLATEAU WILL CONTINUE TO MOVE SOUTHWARD INTO THE RIO GRANDE PLAINS/WESTERN HILL COUNTRY. CONVECTION HAS ALSO DEVELOPED ACROSS NORTH TEXAS IN THE VCNTY OF THE COLD FRONT. ADDITIONAL CONVECTION WILL LIKELY DEVELOP ON THE SOUTHERN END OF THIS ACTIVITY AND POTENTIALLY MERGE WITH THE CLUSTER OF THUNDERSTORMS ACROSS THE SOUTHERN EDWARDS PLATEAU. THE THREAT FOR SEVERE STORMS WILL CONTINUE INTO THE OVERNIGHT HOURS. HOWEVER...THE LOSS OF DAYTIME HEATING/STRENGTHENING CAPPING INVERSION AND THE RAPID PROGRESSION OF THE COLD FRONT SUGGESTS THE POTENTIAL FOR COLD AIR ADVECTION TO HELP STABILIZE THE LOWER LEVELS AND REDUCE THE POTENTIAL FOR SEVERE STORMS. PREV DISCUSSION... /ISSUED 631 PM CDT WED MAY 1 2013/ AVIATION... A STRONG COLD FRONT WAS PUSHING SOUTHWARD INTO THE SOUTH PLAINS AND WILL ARRIVE IN THE TX HILL COUNTRY BY 05Z AND INTO THE I35 CORRIDOR BETWEEN 10 AND 12Z. VFR CONDITIONS GENERALLY PREVAILING AHEAD OF THE COLD FRONT...HOWEVER SCT TSRA...SOME SEVERE WILL PRECEDE THE COLD FRONT ACROSS THE NRN HILL COUNTRY/RIO GRANDE PLAINS THIS EVENING...MOVING SOUTHWARD INTO SRN/ERN HILL COUNTRY BY 05Z. GUSTY NLY WINDS OF 20-30 KNOTS WITH HIGHER GUSTS WILL DEVELOP BEHIND THE COLD FRONT ALONG WITH MVFR CIGS DEVELOPING IN THE COLDER AIR AND PREVAILING ALONG WITH SCT SHRA/TSRA WITH OCCASIONAL IFR CIGS AND VSBYS IN THE STORMS. LOW LEVEL WIND SHEAR IS POSSIBLE FOR AN HOUR OR TWO JUST AFTER THE SHALLOW COLD FRONT PUSHES THRU. PREV DISCUSSION... /ISSUED 506 PM CDT WED MAY 1 2013/ UPDATE... FOR SEVERE THUNDERSTORM WATCH 146. DISCUSSION... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU UNTIL MIDNIGHT TONIGHT. SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS CENTRAL/WEST CENTRAL TEXAS AHEAD OF AN APPROACHING COLD FRONT. CURRENT SURFACE TEMPERATURES ACROSS THE CONCHO VALLEY AND WEST CENTRAL TEXAS HAVE REACHED INTO THE LOWER TO MID 90S. THE COMBINATION OF THE COLD FRONT...DRYLINE...AND WARM SURFACE TEMPERATURES COULD ENABLE SOME OF THE THUNDERSTORMS TO REACH SEVERE LEVELS THIS EVENING AND TONIGHT ACROSS THE HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. PREV DISCUSSION... /ISSUED 330 PM CDT WED MAY 1 2013/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... SHORT TERM CONCERNS WILL BE CENTERED ON CONVECTION CHANCES ACROSS SOUTH CENTRAL TEXAS FROM THIS EVENING INTO EARLY TOMORROW MORNING. A DRYLINE CURRENTLY OVER WEST CENTRAL TEXAS FROM SOA TO NEAR ABI WILL APPROACH FROM THE WEST WHILE A STRONG COLD FRONT APPROACHES FROM THE NORTH. STORMS ARE EXPECTED TO INITIATE ACROSS THE BIG COUNTRY OF WEST CENTRAL TEXAS BY LATE THIS AFTERNOON...THEN DEVELOP ACROSS THE EDWARDS PLATEAU/HILL COUNTRY BY MID-EVENING. A SIGNIFICANT SOURCE OF LIFT IS LACKING...BUT IF STORMS MANAGE TO DEVELOP...WE COULD SEE SOME ISOLATED SEVERE THUNDERSTORMS...PRIMARILY NORTH OF HIGHWAY 90 AND WEST OF I-35. TIMING OF ANY SEVERE STORMS WILL BE FAVORED BETWEEN 9 PM AND 5 AM. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS WITH ANY SEVERE THUNDERSTORMS THAT MANAGE TO DEVELOP. THE STRONG COLD FRONT WILL MOVE QUICKLY THROUGH THE AREA LATE TONIGHT AND THURSDAY MORNING. THERE WILL BE SOME IMPRESSIVE SURFACE PRESSURE RISES BEHIND THE BOUNDARY AND NORTH WINDS WILL BE ON THE INCREASE THROUGHOUT MOST OF THE DAY ON THURSDAY. WIND SPEEDS SHOULD REACH ADVISORY LEVELS (SUSTAINED 26-39 MPH) AND WE WILL ISSUE A WIND ADVISORY FOR ALL OF SOUTH CENTRAL TEXAS FROM 7AM-10PM. LONG TERM (FRIDAY THROUGH WEDNESDAY)... MUCH COOLER AIR WILL FILTER IN BEHIND THE FRONT THURSDAY NIGHT THROUGH FRIDAY PROVIDING PLENTY OF COLD AIR ADVECTION AND BREEZY NORTH WINDS. SURFACE WINDS FINALLY DECREASE FRIDAY NIGHT INTO SATURDAY MORNING. LIGHT WINDS...DRY AIR AND MOSTLY CLEAR SKIES MAY LEAD TO RECORD LOW TEMPERATURES BOTH FRIDAY NIGHT AND SATURDAY NIGHT. TEMPERATURES BEGIN TO REBOUND CLOSER TO CLIMATOLOGICAL NORMALS BY EARLY NEXT WEEK AS SOUTHEASTERLY WINDS SLOWLY STRENGTHEN. SOUTHWEST TO WESTERLY FLOW ALOFT REMAINS INTACT DURING THE EARLY AND MIDDLE PORTION OF THE UPCOMING WORK WEEK. THE DRYLINE MAY BECOME ACTIVE LATE IN THE FORECAST PERIOD...BUT CONFIDENCE IS TOO LOW TO MENTION ANY PRECIPITATION CHANCES AT THIS TIME. FIRE WEATHER... MOIST CONDITIONS CONTINUE THIS EVENING BEFORE A STRONG COLD FRONT MOVES THROUGH TONIGHT AND THURSDAY MORNING...BRINGING AN ABRUPT NORTHERLY WIND SHIFT AND DRIER AIR TO ALL OF SOUTH CENTRAL TEXAS. GUSTY NORTH WINDS AND MUCH COOLER TEMPERATURES ARE EXPECTED BEHIND THE COLD FRONT ON THURSDAY... HOWEVER WITH PLENTY OF COOL AIR...LIGHT PRECIPITATION AND CLOUD COVER... MINIMUM RH/S WILL ONLY DROP INTO THE 30-50% RANGE. ON FRIDAY...DRY AIR CONTINUES TO MOVE INTO THE REGION AND WITH TEMPERATURES WARMING A FEW DEGREES...MINIMUM HUMIDITIES WILL FALL TO NEAR 15% ALONG THE RIO GRANDE TO NEAR 25% EAST OF I-35. WINDS WILL BE NEAR 10 MPH ALONG THE RIO GRANDE TO NEAR 20 MPH ALONG AND EAST OF INTERSTATE 35. THIS WILL BRING A PERIOD OF NEAR CRITICAL FIRE WEATHER CONDITIONS TO SOUTH CENTRAL TEXAS FRIDAY AFTERNOON. WE STILL EXPECT THE WINDS WILL BE ON A DECREASING TREND DURING THE AFTERNOON WHILE HUMIDITIES ARE AT THEIR LOWEST. IN ADDITION... RECENT RAINFALL HAS HELPED TO KEEP FINE FUEL MOISTURE UP. CLIMATE... RECORD LOWS FOR FRIDAY MAY 3RD AND SATURDAY MAY 4TH... AUSTIN BERGSTROM....44 IN 2011 AND 38 IN 2011 AUSTIN CAMP MABRY...45 IN 1929 AND 42 IN 1907 DEL RIO.............45 IN 1970 AND 47 IN 1954 SAN ANTONIO.........47 IN 2011 AND 44 IN 1954 ALL-TIME MAY LOW TEMPERATURE RECORDS AUSTIN BERGSTROM....38 ON MAY 4...2011 AUSTIN MABRY........40 ON MAY 1...1925 DEL RIO.............45 ON MAY 3...1970 SAN ANTONIO.........43 ON MAY 9...1984 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 61 63 40 68 43 / 60 30 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 61 63 39 67 36 / 60 30 10 0 0 NEW BRAUNFELS MUNI AIRPORT 62 64 40 68 40 / 60 30 10 0 0 BURNET MUNI AIRPORT 57 58 36 65 38 / 60 30 10 0 0 DEL RIO INTL AIRPORT 63 63 42 73 45 / 80 40 - - 0 GEORGETOWN MUNI AIRPORT 58 61 37 65 39 / 60 30 10 0 0 HONDO MUNI AIRPORT 64 67 43 70 41 / 80 30 10 0 0 SAN MARCOS MUNI AIRPORT 62 64 40 67 40 / 60 30 10 0 0 LA GRANGE - FAYETTE REGIONAL 66 67 43 66 41 / 30 30 20 - 0 SAN ANTONIO INTL AIRPORT 63 65 43 69 42 / 60 30 10 0 0 STINSON MUNI AIRPORT 64 66 43 69 43 / 60 30 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM TO 10 PM CDT THURSDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...25 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, May 1, 5:12 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 512 PM CDT WED MAY 1 2013 TXZ171>173-183>194-202>209-217>225-228-021200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 512 PM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A STRONG COLD FRONT WILL MOVE INTO THE HILL COUNTRY AND SOUTH CENTRAL TEXAS LATE TONIGHT...WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND BEHIND THE COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE STORMS...AFFECTING AREAS ALONG AND NORTH OF HIGHWAY 90 AND ALONG AND WEST OF I-35. PRIMARY SEVERE THREATS ARE FOR LARGE HAIL AND DAMAGING WINDS...MAINLY BETWEEN 6 PM THIS EVENING AND 5 AM THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... BY DAYBREAK THURSDAY...STRONG NORTH WINDS OF 20 TO 30 MPH COULD GUST UP TO 40 MPH. A WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS FROM 7 AM TO 10 PM THURSDAY. ON FRIDAY...CONTINUED BREEZY CONDITIONS AND MUCH DRIER AIR IS EXPECTED TO RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH CENTRAL TEXAS. NEAR RECORD COLD TEMPERATURES ARE EXPECTED THURSDAY NIGHT AND FRIDAY NIGHT. ALTHOUGH A FREEZE IS NOT EXPECTED...TEMPERATURES IN THE MID 30S TO NEAR 40 ACROSS MUCH OF SOUTH CENTRAL TEXAS COULD IMPACT TENDER VEGETATION AND SMALL PETS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, May 1, 8:57 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 857 PM CDT WED MAY 1 2013 TXZ183-184-202-020300- EDWARDS-KINNEY-VAL VERDE- 857 PM CDT WED MAY 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE...EXTREME NORTHWESTERN KINNEY AND EXTREME SOUTHWESTERN EDWARDS COUNTIES UNTIL 1000 PM CDT... AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LOMA ALTA...MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOMA ALTA... VINEGARONE... DEVILS RIVER STATE NATURAL AREA... PAFFORD CROSSING... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2962 10066 2967 10105 3000 10103 3007 10077 TIME...MOT...LOC 0158Z 353DEG 14KT 2996 10086
Local storm report, May 1, 10:30 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 PM CDT WED MAY 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM HAIL 6 N REAGAN WELLS 29.64N 99.80W
05/01/2013 E0.25 INCH REAL TX TRAINED SPOTTER
HEAVY RAIN
&&
EVENT NUMBER EWX1300347
JPBSpecial weather statement, May 1, 10:54 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1054 PM CDT WED MAY 1 2013
TXZ184-185-187-203-204-020430-
BANDERA-EDWARDS-MEDINA-REAL-UVALDE-
1054 PM CDT WED MAY 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...UVALDE...SOUTHERN
REAL...NORTHWESTERN MEDINA AND EXTREME SOUTHEASTERN EDWARDS COUNTIES
UNTIL 1130 PM CDT...
AT 1048 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MEDINA TO BLEWETT...
AND MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. NICKEL SIZE HAIL CAN BE
EXPECTED WITH A STORM ABOUT 10 MILES WEST OF UVALDE MOVING TOWARD
UVALDE.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MEDINA...
UVALDE...
TARPLEY...
KNIPPA...
SABINAL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2989 9960 2988 9919 2981 9903 2911 9952
2912 10007 2961 10006
TIME...MOT...LOC 0353Z 275DEG 16KT 2982 9930 2922 9995Special weather statement, May 1, 11:17 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1117 PM CDT WED MAY 1 2013
TXZ171-186>189-203-204-020515-
BANDERA-GILLESPIE-KENDALL-KERR-LLANO-MEDINA-UVALDE-
1117 PM CDT WED MAY 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...UVALDE...NORTHWESTERN
MEDINA...SOUTHWESTERN LLANO...EASTERN KERR...KENDALL AND GILLESPIE
COUNTIES UNTIL 1215 AM CDT...
AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHERRY SPRING TO 6
MILES WEST OF FREDERICKSBURG TO 6 MILES SOUTH OF MEDINA TO UVALDE...
AND MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TARPLEY...
FREDERICKSBURG...
BANDERA...
COMFORT...
HONDO...
BOERNE...
CHERRY SPRING...
KNIPPA...
HILLTOP...
CAMP VERDE...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3053 9861 3000 9858 2914 9921 2910 10009
2965 9957 3051 9921 3050 9898 3055 9896
TIME...MOT...LOC 0417Z 292DEG 17KT 3051 9902 3026 9896
2972 9928 2922 9974Special weather statement, May 1, 11:52 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1152 PM CDT WED MAY 1 2013
TXZ171-188-020545-
GILLESPIE-LLANO-
1152 PM CDT WED MAY 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LLANO AND EASTERN
GILLESPIE COUNTIES UNTIL 1245 AM CDT...
AT 1148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
VALLEY SPRING TO LOYAL CALLEY TO 15 MILES SOUTHWEST OF
FREDERICKSBURG...AND MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LLANO...
CAIN CITY...
ENCHANTED ROCK STATION...
CRABAPPLE...
ROCKY HILL...
LUCKENBACH...
VALLEY SPRING...
BLUMENTHAL...
ECKERT...
WILLOW CITY...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3017 9859 3018 9901 3050 9901 3051 9897
3091 9897 3093 9896 3093 9859
TIME...MOT...LOC 0451Z 270DEG 14KT 3089 9893 3021 9883Special weather statement, May 2, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1221 AM CDT THU MAY 2 2013
TXZ186-187-189-190-204>206-220-020600-
ATASCOSA-BANDERA-BEXAR-BLANCO-COMAL-KENDALL-KERR-MEDINA-
1221 AM CDT THU MAY 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATASCOSA...
NORTHWESTERN COMAL...EASTERN BANDERA...WESTERN BEXAR...SOUTHERN
BLANCO...MEDINA...SOUTHEASTERN KERR AND KENDALL COUNTIES UNTIL 100 AM
CDT...
AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
COMFORT TO MEDINA LAKE TO 8 MILES WEST OF YANCEY...AND MOVING EAST
AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BOERNE...
CASTROVILLE...
DEVINE...
SAN ANTONIO...
BLANCO...
SISTERDALE...
CLIFF...
WALNUT GROVE...
YANCEY...
BIRY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3010 9832 2910 9859 2911 9932 3011 9904
TIME...MOT...LOC 0521Z 281DEG 24KT 3003 9876 2943 9889
2913 9923The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:07 PM CDT | Special Weather Statement | EWX | Sutton | 68 min |
| May 1, 7:53 PM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| May 1, 8:06 PM CDT | Special Weather Statement | EWX | Edwards | 39 min |
| May 1, 8:23 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 67 min |
| May 1, 8:57 PM CDT | Special Weather Statement | EWX | Val Verde | 63 min |
| May 1, 10:54 PM CDT | Special Weather Statement | EWX | Bandera, Uvalde | 36 min |
| May 1, 11:17 PM CDT | Special Weather Statement | EWX | Bandera, Gillespie, Kendall, Kerr, Medina, Uvalde | 58 min |
| May 1, 11:41 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr, Medina, Uvalde | 64 min |
| May 1, 11:52 PM CDT | Special Weather Statement | EWX | Gillespie, Llano | 53 min |
| May 2, 12:39 AM CDT | Special Weather Statement | EWX | Blanco, Burnet, Gillespie, Llano | 66 min |
| May 2, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Blanco, Comal, Hays, Kendall | 53 min |
| May 2, 1:00 AM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Frio | 60 min |
| May 2, 1:02 AM CDT | Special Weather Statement | EWX | Burnet, Travis, Williamson | 58 min |
| May 2, 1:37 AM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Caldwell, Comal, Guadalupe, Hays and 2 more | 53 min |
| May 2, 2:24 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, DeWitt, Gonzales, Guadalupe, Karnes and 1 more | 66 min |
| May 2, 3:09 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Lavaca | 66 min |
Nearby
Special Weather Statements in Texas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.